Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 258, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 13, 2007, 4:34 PM EDT for Rockingham County, North Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2007, 4:34 PM EDT (20:34 UTC)
- Expired
- Aug 13, 2007, 5:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Rockingham County, NC
The radar
The Roanoke radar (KFCX), 87 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.6 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1921 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 132033 SVRRNK NCC157-132100- /O.NEW.KRNK.SV.W.0258.070813T2034Z-070813T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 434 PM EDT MON AUG 13 2007 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA * UNTIL 500 PM EDT * AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MAYFIELD...AND MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... MAYFIELD... RUFFIN... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3652 7959 3649 7962 3641 7953 3650 7952 $$ KM
1 follow-up statement
000 WWUS51 KRNK 132056 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 455 PM EDT MON AUG 13 2007 NCC157-132105- /O.EXP.KRNK.SV.W.0258.000000T0000Z-070813T2100Z/ ROCKINGHAM NC- 455 PM EDT MON AUG 13 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROCKINGHAM COUNTY EXPIRES AT 500 PM EDT...THE STORM HAS WEAKENED BELOW SEVERE LIMITS. WE NEED YOUR HELP CALL...1...8 6 6...2 1 5...4 3 2 4 TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG. LAT...LON 3652 7959 3649 7962 3641 7953 3650 7952 $$ KM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:43 PM EDT, 51 minutes earlier.
Area forecast discussion, Aug 13, 3:43 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 343 PM EDT MON AUG 13 2007 .SYNOPSIS... A COLD FRONT IS MOVING SOUTH THROUGH THE AREA. A BRIEF RETURN TO RELATIVELY COOLER AND DRIER WEATHER IS EXPECTED FOR TUESDAY BEFORE HOT HIGH PRESSURE RETURNS TO THE AREA FOR WEDNESDAY AND THURSDAY. && .NEAR TERM /THROUGH TUESDAY/... AS A WEAK COLD FRONT HEADS SOUTH THROUGH THE AREA...ISOLATED SHOWERS AND STORMS WILL CONTINUE INTO THE EVENING HOURS ACROSS MAINLY SOUTHERN AND WESTERN PARTS OF THE REGION. NOTING AN INVERTED-V SOUNDING IN THE LOW LEVELS...THERE WILL BE THE CONCERN OF LOCALLY GUSTY WINDS ASSOCIATED WITH THE SHOWERS AND STORMS. DRIER AND RELATIVELY COOLER AIR WILL BE IN STORE FOR TUESDAY. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... UPPER RIDGE WILL START BUILDING BACK OVER THE AREA FOR WEDNESDAY BRINGING A RETURN TO THE HOT CONDITIONS TO THE AREA BOTH ON WEDNESDAY AND THURSDAY. THERE WILL BE BETTER CHANCE OF SOME ISOLATED SHOWERS AND STORMS IN THE MOUNTAINS THURSDAY AFTERNOON IN ADVANCE OF AN APPROACHING COLD FRONT. RECORD HIGH TEMPERATURES MAY BE REACHED IN SOME LOCATIONS WEDNESDAY AND/OR THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... THE RIDGE RETROGRADES WEST AGAIN ALLOWING THE AREA TO BECOME POSITIONED UNDER THE NORTHWEST JET BETWEEN THIS HIGH AND A PERSISTENT UPPER LOW OVER EASTERN CANADA. DURING THIS PERIOD...TEMPERATURES SHOULD BE NEAR NORMAL VALUES...AND ISOLATED TO SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE EACH DAY AS && .AVIATION /20Z MONDAY THROUGH SATURDAY/... A SHORT WAVE AND ASSOCIATED WEAK COLD FRONT IS MOVING INTO WV AT THIS TIME. WITH PLENTY OF HEATING AND RESULTING GOOD MIXING...NORTHWEST TO NORTH WINDS HAVE PICKED UP TO AROUND 10 KNOTS ACROSS THE AREA THIS AFTERNOON. THERE WILL BE OCCASIONAL GUSTS OF 15 TO 20 KNOTS...WITH ROA POSSIBLY AS HIGH AS 25 KNOTS. THESE WINDS WILL DIMINISH TOWARD SUNSET. ANY CHANCE FOR AFT SHOWER OR TSTM DEVELOPMENT WILL BE CONFINED TO THE SE WV AREA...INCLUDING BLF AND LWB...BUT CHANCES ARE SO LOW THAT THEY WERE NOT ADDED TO THE TAF. THERE IS ALSO A SLIGHT CHANCE THAT SHOWERS MAY DEVELOP TOWARD 22Z IN THE NW NC PIEDMONT WHICH COULD AFFECT DANVILLE...BUT AGAIN THE CHANCES ARE SO LOW THAT IT WAS NOT ADDED TO THE TAF. THERE WILL BE TEMPORARY VFR CIGS THIS AFTERNOON...AND THEN DRY AIR BEHIND THE FNT WILL CLEAR SKIES TONIGHT. AS HIGH PRESSURE BUILDS SOUTH BEHIND DEPARTING FRONT...WINDS WILL DIMINISH TONIGHT AND GOOD RADIATION CONDITIONS MAY PRODUCE RIVER VALLEY FOG IN THE MTNS- THIS WAS ADDED TO THE LWB TAF WITH VLIFR CONDITIONS FOR A FEW HOURS TOWARD DAYBREAK TUESDAY. QUITE DRY AIR IN PLACE AND DEEP NW FLOW SUGGESTS A CONTINUATION OF MAINLY VFR CONDITIONS THRU MID OR LATE WEEK. MAY SEE ADDED TSRA AFFECT THE REGION FROM THE OHIO VALLEY BY THU/FRI...OTRW ONLY EXCEPTION MAY BE SOME SUB-VFR FOG OR HAZE IN THE RIVER VALLEYS EACH NIGHT. && .CLIMATE... RECORD HIGH TEMPERATURES AND YEAR SET AUGUST 15TH BLUEFIELD....91/1988 DANVILLE.....98/1999 LYNCHBURG....98/1988 BLACKSBURG...93/1995 ROANOKE......99/1988 AUGUST 16TH BLUEFIELD....91/1988 DANVILLE.....102/1980 LYNCHBURG....98/1900 BLACKSBURG...92/1995 ROANOKE......99/1988 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS NEAR TERM...DS SHORT TERM...DS LONG TERM...DS AVIATION...JJ CLIMATE...DS
Hazardous weather outlook, Aug 13, 4:00 AM EDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 400 AM EDT MON AUG 13 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-140800- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 400 AM EDT MON AUG 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HYSELL
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.